Alert archive / Missouri / Flash Flood Warnings in 2006
Flash Flood Warning 41, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at May 24, 2006, 9:25 AM CDT for McDonald County, Newton County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2006, 9:25 AM CDT (14:25 UTC)
- Expired
- May 24, 2006, 3:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties McDonald County, MO, Newton County, MO
The radar
The Springfield radar (KSGF), 98 km from the middle of the area, began a volume at 14:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 2.4 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1143 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 948 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 187 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KSGF 241427 FFWSGF MOC119-145-242030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 925 AM CDT WED MAY 24 2006 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... MCDONALD COUNTY IN SOUTHWEST MISSOURI. NEWTON COUNTY IN SOUTHWEST MISSOURI. * UNTIL 330 PM CDT WEDNESDAY. * AT 921 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED AT ONE TO ONE AND A HALF INCHES PER HOUR NEAR ANDERSON...TIFF CITY AND PINEVILLE. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...PINEVILLE...ANDERSON...FAIRVIEW...GOODMAN...LANAGAN... NOEL...POWELL...ROCKY COMFORT AND STELLA. ADDITIONAL RAINFALL AMOUNTS OF TWO TO 4 INCHES ARE POSSIBLE IN THE WARNED AREA. LAT...LON 3685 9409 3651 9410 3651 9460 3685 9460 $$ CLAYCOMB
2 follow-up statements
000 WGUS73 KSGF 241827 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 125 PM CDT WED MAY 24 2006 MOC119-145-242030- NEWTON MO-MCDONALD MO- 125 PM CDT WED MAY 24 2006 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR MCDONALD AND NEWTON COUNTIES UNTIL 330 PM CDT... AT 120 PM CDT...WEATHER SERVICE DOPPLER RADAR WAS SHOWING THAT THE THUNDERSTORMS WHICH PRODUCED THE HEAVY RAIN AND POSSIBLE FLASH FLOODING EARLIER TODAY HAVE ENDED. RADAR ESTIMATED THAT BETWEEN ONE AND TWO AND A HALF INCHES OF RAIN OCCURRED OVER SOUTHERN NEWTON AND MCDONALD COUNTIES. WHILE NO REPORTS OF FLOODING HAVE BEEN RECEIVED RUNOFF FROM THE EARLIER THUNDERSTORMS MAY CONTINUE THROUGH THE MID AFTERNOON HOURS...ESPECIALLY IN LOW LYING AREAS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND...DONT DROWN LAT...LON 3685 9409 3651 9410 3651 9460 3685 9460 $$ LINDENBERG
000 WGUS73 KSGF 242023 FFSSGF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 322 PM CDT WED MAY 24 2006 MOC119-145-242031- NEWTON MO-MCDONALD MO- 322 PM CDT WED MAY 24 2006 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR MCDONALD AND NEWTON COUNTIES HAS BEEN ALLOWED TO EXPIRE AT 330 PM... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. LAT...LON 3685 9409 3651 9410 3651 9460 3685 9460 $$ LINDENBERG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 24, 2:55 AM CDT, 6 hours 30 minutes earlier.
Area forecast discussion, May 24, 2:55 AM CDT, 6 hours 30 minutes before
AREA FORECAST DISCUSSION...AVIATION UPDATE. NATIONAL WEATHER SERVICE SPRINGFIELD MO 255 AM CDT WED MAY 24 2006 .DISCUSSION... STORMS HAVE DEVELOPED OVER EASTERN KANSAS AND NORTHWEST MO AHEAD OF A COLD FRONT THAT EXTENDS ROUGHLY FROM DODGE CITY TO LINCOLN NE EARLY THIS MORNING. STORMS ARE MOVING INTO LOW LEVEL MOIST AXIS THAT EXTENDS EASTWARD INTO CENTRAL MO. WITH ADDITIONAL LIFT ALONG NOSE OF 45 KT LOW LEVEL JET OVER SOUTHEAST KANSAS...EXPECT STORMS TO CONTINUE AND POSSIBLY INTENSIFY AS THEY MOVE INTO THE FORECAST AREA THIS MORNING. THROUGH THE REST OF THE DAY...MAY SEE A SHORT BREAK IN CONVECTION WHEN NOCTURNAL LOW LEVEL JET DIMINISHES BY MID MORNING. HOWEVER WITH OUTFLOW FROM CURRENT STORMS INTERACTING WITH MODERATELY UNSTABLE AIRMASS OVER THE REGION...EXPECT STORMS TO REDEVELOP/REINTENSIFY DURING THE AFTERNOON. ONLY DETERRENT TO AFTERNOON STORM DEVELOPMENT WILL BE STRENGTHENING CAP OVER OKLAHOMA SPREADING INTO THE OZARKS. HAVE ADJUSTED POPS TO CARRY HIGHEST CHANCES OVER WEST CENTRAL/CENTRAL MO THIS AFTERNOON WHERE CAPPING INFLUENCE WILL BE WEAKEST. WILL LINGER POPS INTO TONIGHT ALL ZONES AND OVER THE EXTREME EASTERN TIER THURSDAY AS FRONT/UPPER LOW MOVE ACROSS THE REGION. THEREAFTER WILL CONTINUE DRY FORECAST THROUGH SATURDAY. I DID CONSIDER CARRYING POPS ON FRIDAY AS GFS HINTS AS SOME EARLY MORNING OVERRUNNING TYPE PRECIP OVER SOUTHERN ZONES...BUT OPTED TO LEAVE IT OUT FOR NOW AS NAM GENERATES NO PRECIP ON FRIDAY. THE GFS/NAM ALSO HINT AT ANOTHER SHORTWAVE OVERRIDING BUILDING RIDGE OVER THE WEEKEND...BUT DIFFERS ON TIMING. TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGH THE PERIOD AS 500 MB HEIGHTS QUICKLY BUILD BACK TO AROUND 5800 M. THUS EXPECT HIGHS IN THE 80S WITH A FEW 90S AROUND THE MO/KS AND MO/OK BORDERS. TERRY && .AVIATION... A THIN LINE OF CONVECTION ACROSS SOUTHEAST KANSAS WILL NEED TO BE WATCHED FOR IN THE NEXT FEW HOURS. THIS ACTIVITY HAS BEEN GRADUALLY DEVELOPING SOUTHWARD AS THE INDIVIDUAL CELLS TRACK TO THE EAST-NORTHEAST. 06Z TAFS FOR KJLN AND KSGF DO NOT CONTAIN ANY MENTION OF THUNDER THIS MORNING. IF THE STORMS CONTINUE TO BUILD SOUTH AND HOLD TOGETHER...THEY COULD POSSIBLY AFFECT KJLN BETWEEN 10Z AND 12Z...AND KSGF BETWEEN 11Z AND 13Z. TRENDS WILL BE MONITORED FOR POSSIBLE SHORT TERM TAF AMENDMENTS. OUTSIDE OF THE POSSIBLE MORNING CONVECTION...VFR CONDITIONS ARE EXPECTED FOR THE REMAINDER OF THE MORNING HOURS. AS A FRONT APPROACHES...ADDITIONAL CONVECTION WILL FIRE ACROSS THE FORECAST AREA. STILL DIFFICULT TO PIN DOWN EXACT TIMING FOR THE TERMINAL SITES...CHANCES WILL EXIST FROM MIDDLE AFTERNOON INTO AT LEAST THE EARLY EVENING HOURS ACROSS SOUTHWEST MISSOURI. SAW && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
Hazardous weather outlook, May 24, 6:00 AM CDT, 3 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...RETRANSMISSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 600 AM CDT WED MAY 24 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-251030- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 600 AM CDT WED MAY 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS CAPABLE OF PRODUCING HAIL TO THE SIZE OF GOLF BALLS...WIND GUSTS OVER 60 MPH...TORRENTIAL RAINFALL AND FREQUENT LIGHTNING. AREAS AFFECTED AND TIMING: A FEW MARGINALLY SEVERE STORMS WILL AFFECT THE INTERSTATE 44 CORRIDOR FROM JOPLIN TO SPRINGFIELD THIS MORNING. OTHERWISE... ALL OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS WILL HAVE A CHANCE FOR SEVERE STORMS THIS AFTERNOON AND EVENING. DISCUSSION: STORMS THAT DEVELOPED IN CONJUNCTION WITH AN UPPER LEVEL DISTURBANCE OVER KANSAS EARLY THIS MORNING WILL MOVE INTO WESTERN AND CENTRAL MISSOURI THROUGH MID MORNING BEFORE GRADUALLY DISSIPATING. THIS AFTERNOON...AS DAYTIME HEATING DESTABILIZES THE AIRMASS OVER OUR REGION...AND A COLD FRONT APPROACHES FROM THE WEST... ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TO DEVELOP OVER EASTERN KANSAS AND MOVE INTO WESTERN AND CENTRAL MISSOURI THROUGH THE EVENING. INCREASING INSTABILITY AND STRONGER VERTICAL WIND SHEAR WILL SUPPORT THE DEVELOPMENT OF SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A FEW THUNDERSTORMS MAY LINGER OVER THE EASTERN MISSOURI OZARKS THURSDAY MORNING. OTHERWISE NO HAZARDOUS WEATHER CONDITIONS ARE EXPECTED THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) TERRY
In the hours before
Special weather statement, May 24, 9:12 AM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 912 AM CDT WED MAY 24 2006 MOZ101-241515- MCDONALD- 912 AM CDT WED MAY 24 2006 ...SIGNIFICANT WEATHER ALERT FOR MCDONALD COUNTY UNTIL 1015 AM CDT... AT 907 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PINEVILLE...AND MOVING NORTHEAST AT 30 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. GCC
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 5:34 PM CDT | Severe Thunderstorm Warning | SGF | Laclede | 41 min |
| May 24, 5:59 PM CDT | Severe Thunderstorm Warning | SGF | Texas | 76 min |
| May 24, 6:54 PM CDT | Tornado Warning | SGF | Texas | 51 min |
Nearby
Flash Flood Warnings in Missouri, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.